Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

July 8, 2021Warren County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 8, 2021, 8:38 PM CDT for Warren County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 8:38 PM CDT (01:38 UTC)
Expired
Jul 8, 2021, 9:00 PM CDT
In force
22 min
Issued by
NWS Louisville, KY

County Warren County, KY

The radar

The Ft Campbell radar (KHPX), 83 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

285 
WWUS83 KLMK 090138
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
838 PM CDT Thu Jul 8 2021

KYZ062-071-090200-
Warren-Edmonson-
838 PM CDT Thu Jul 8 2021

...STRONG THUNDERSTORM NORTH OF BOWLING GREEN...

At 837 PM CDT, a strong thunderstorm was 10 miles southeast of 
Morgantown, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
The north side of Bowling Green, Brownsville, Plum Springs, Segal, 
Barren River, Bristow, Lindseyville, Girkin, Nick, and Benleo.

If outdoors, seek shelter inside a building.

LAT...LON 3705 8665 3708 8665 3715 8661 3718 8662
      3719 8657 3718 8656 3718 8654 3719 8650
      3715 8647 3715 8645 3717 8644 3715 8641
      3717 8640 3722 8642 3725 8627 3700 8629
TIME...MOT...LOC 0137Z 270DEG 22KT 3712 8655 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:41 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 8, 6:41 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
741 PM EDT Thu Jul 8 2021

...CORRECTED...

...Updated Aviation Discussion...

.Mesoscale Update...
Issued at 600 PM EDT Thu Jul 8 2021

...Strong to Severe Storms Expected This Evening...

Ongoing convection is mainly focused across southern Indiana
counties at this time, ahead of the sfc cold front that is located
across southern Illinois and central Indiana. Our environment ahead
of the boundary is characterized by SBCAPE of 2000-2500 J/kg, steep
low level lapse rates of 7-7.5+ C/km, and Effective Bulk Shear of 25-
30 kts. PWATs of 1.8 inches are nosing into the region along the
Ohio River under an axis of 925-850mb moisture transport and along
the greatest sfc moisture convergence. SPC Mesoanalysis paints DCAPE
values of 800+ J/kg along and south of the convective line.
Convection has become clustered as scattered storms have merged, and
have seen some brief weak rotations within cells. However, with 0-
1km SRH below 50 m2/s2, the environment is not very supportive for
tornadoes. Sufficient Effective Bulk Shear could allow for multicell
convection to become a line of strong to severe storms as they track
south and east this evening. Overall, the main threats within any
stronger storms will continue to be locally damaging winds, frequent
cloud to ground lightning, and torrential rainfall which may lead to
localized flooding hazards.

&&

.Short Term...(This evening through Friday)
Issued at 305 PM EDT Thu Jul 8 2021

Shaping up to be quite a warm and muggy day across the Commonwealth
with afternoon temperatures in the lower to mid 80s and dewpoints in
the lower to mid 70s. Earlier morning stratus have finally given way
to mostly sunny skies with a scattered cu deck over the area. It has
been a relatively dry day for most locations as well, with just some
widely scattered showers. However, expect increasing chances for
showers and storms as we move through the afternoon and evening
hours as a cold front approaches the area.

Current surface analysis places an area of low pressure over Lake
Erie with the front extending southwest across northern OH, central
IN and into northwest AR. Ahead of and along the front, radar
imagery displays a scattered/broken line of showers and storms
sinking southward towards the area, some of which have been severe
at times. Mesoanalysis indicates moderate instability over the area
with SBCAPE of around 2000-3000+ J/kg and plentiful moisture with
PWATs between 1.7-2.0 inches. Additionally, seeing relatively steep
low-level lapse rates (7.5 - 8 C/km) along with DCAPE values
generally between 700-1000 J/kg. Effective Shear will remain a bit
modest with values of 20-25 kts; however, this should still be
sufficient for a few organized multicell clusters and/or bowing line
segments to form. Overall, the main threats within any stronger
storms will be locally damaging winds, frequent cloud to ground
lightning, and torrential rainfall which may lead to localized
flooding issues. Regarding timing, expect stronger storms to begin
pushing into southern IN/northern KY by 08/20Z-22Z then continuing
to move southward reaching central and southern KY by 09/00Z-02Z.
However, widely scattered showers and storms will still be possible
out ahead of the main line.

Precip will then come to an end from NW to SE later tonight in the
wake of the cold front passage, with the frontal boundary then
expected to stall out near the KY/TN border. Despite the passage of
the weak front, overnight lows will remain in the mid 60s to lower
70s. Friday will then be mostly dry as surface high pressure briefly
builds in over the area, with scattered afternoon and evening
convection possible across southern KY near the frontal boundary.
Highs will feature temps in the lower to mid 80s across the southern
IN and northern KY with mid to upper 80s across southern KY.

.Long Term...(Friday night through Thursday)
Issued at 315 PM EDT Thu Jul 8 2021

Unsettled pattern shaping up as a disturbance in the NW flow aloft
drops out of the Canadian Prairies Fri night and closes off by late
Sat over the Lower Missouri Valley. Later in the weekend the Bermuda
ridge builds into the southeast CONUS to stop the closed low from
going anywhere, not to mention increasing the southerly flow and
associated moisture feed into the Ohio Valley. The result will be
multiple waves of showers and storms, especially Saturday through
Monday.

Most of these waves will be difficult to time, but there is a decent
signal for showers and storms riding ESE along the warm front late
Fri night into Sat morning. Additional rounds of precip Sat through
Monday night could lead to localized flooding if the same locations
repeatedly see heavy rainfall. Expect widespread rainfall amounts
either side of 2 inches, with 3-4 inch totals possible where the
front sets up, most likely north of our area of responsibility in
Indiana. Temps will be modulated by clouds and precip, with
overnight mins near normal and afternoon highs just a bit below
normal for this time of year.

By Tuesday the upper low finally begins to lift out, and rising
heights aloft will support the return of more typical daytime temps,
but we will hang on to the diurnal 20-30% POP for pop-up storms.

&&

.Aviation...(00Z TAF Issuance)
Issued at 730 PM EDT Thu Jul 8 2021

IMPACTS: Scattered showers and storms are pushing through this
evening, with brief reductions in visibility and gusty winds
possible in stronger storms. MVFR CIGs will once again be possible
overnight into tomorrow morning.

DISCUSSION: A cold front is pushing into the area this evening.
Along this front there are some storms, some severe in nature,
causing gusty winds and lower visibilities. These storms have exited
HNB and are currently over SDF. Within the next hour or two, these
storms will begin to affect BWG and LEX.

Tonight around 8Z we will again see lower ceilings (1000-3000ft)
across the region. These ceilings will begin to lift out when the
sun comes up.

Tomorrow, looks to be mild with VFR conditions prevailing. There is
a PROB30 out over BWG with some showers that could be entering the
area from the south.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Mesoscale...CJP
Short Term...JML
Long Term...RAS
Aviation...SRM
Hazardous weather outlook, Jul 8, 2:23 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
323 PM EDT Thu Jul 8 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
323 PM EDT Thu Jul 8 2021 /223 PM CDT Thu Jul 8 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms are possible into tonight. The strongest
storms will be capable of producing locally damaging winds,
torrential rainfall and frequent cloud-to-ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Several rounds of showers and storms are possible Friday night
through Tuesday. Rainfall amounts around 2 inches are likely with 3
to 4 inches possible which could result in localized flooding issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

JML/RAS

In the hours before

Local storm report, Jul 8, 7:49 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
849 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     1 SSW HAMBURG           38.37N 85.77W
07/08/2021                   CLARK              IN   EMERGENCY MNGR

            POWER LINE DOWN ON CEDARDALE DR. IN
            SELLERSBURG.

&&

SRM
Local storm report, Jul 8, 7:52 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FLOOD            2 NE JEFFERSONVILLE     38.32N 85.70W
07/08/2021                   CLARK              IN   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
            NE JEFFERSONVILLE. WATER OVER ROAD AT
            PRESIDENTIAL PLACE AND WASHINGTON WAY IN
            JEFFERSONVILLE.

&&

SRM
Local storm report, Jul 8, 7:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     2 S CLARKSVILLE         38.29N 85.76W
07/08/2021                   CLARK              IN   EMERGENCY MNGR

            TREE DOWN ON POWER LINE ON W HARRISON AVE IN
            CLARKSVILLE.

&&

SRM
Local storm report, Jul 8, 8:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT THU JUL 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     3 SSW PROSPECT          38.31N 85.62W
07/08/2021                   JEFFERSON          KY   911 CALL CENTER

            TREE DOWN OVER TRAIL RIDGE ROAD IN
            LOUISVILLE.

&&

SRM
Special weather statement, Jul 8, 8:14 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
914 PM EDT Thu Jul 8 2021

KYZ042-043-049-090145-
Bourbon-Nicholas-Clark-
914 PM EDT Thu Jul 8 2021

...STRONG THUNDERSTORMS EAST OF LEXINGTON...

At 913 PM EDT, radar indicated strong thunderstorms from 7 miles
southeast of Cynthiana to near Paris to 6 miles north of Winchester.
Movement was east at 35 mph.

Winds in excess of 45 mph are possible with these storms.

Locations impacted include...
Paris, Carlisle, Millersburg, North Middletown, Blacks Crossroads,
Renick, Stony Point, Moorefield, Clintonville, and Currentsville.

If outdoors, seek shelter inside a building. Avoid landline phones.

LAT...LON 3830 8385 3818 8399 3812 8408 3801 8402
      3806 8429 3808 8429 3820 8425 3833 8426
      3836 8421 3836 8389 3835 8390 3836 8387
      3835 8386 3833 8386 3834 8384 3832 8385
      3831 8383
TIME...MOT...LOC 0113Z 286DEG 29KT 3832 8419 3819 8417 3808 8422

13
Special weather statement, Jul 8, 8:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
838 PM CDT Thu Jul 8 2021

KYZ062-071-090200-
Warren-Edmonson-
838 PM CDT Thu Jul 8 2021

...STRONG THUNDERSTORM NORTH OF BOWLING GREEN...

At 837 PM CDT, a strong thunderstorm was 10 miles southeast of
Morgantown, moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
The north side of Bowling Green, Brownsville, Plum Springs, Segal,
Barren River, Bristow, Lindseyville, Girkin, Nick, and Benleo.

If outdoors, seek shelter inside a building.

LAT...LON 3705 8665 3708 8665 3715 8661 3718 8662
      3719 8657 3718 8656 3718 8654 3719 8650
      3715 8647 3715 8645 3717 8644 3715 8641
      3717 8640 3722 8642 3725 8627 3700 8629
TIME...MOT...LOC 0137Z 270DEG 22KT 3712 8655

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:15 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford30 min
Jul 8, 7:43 PM CDTSpecial Weather StatementLMKBourbon, Fayette, Scott32 min
Jul 8, 7:44 PM CDTAreal Flood AdvisoryLMKFranklin, Henry, Scott, Shelby2 hr
Jul 8, 8:14 PM CDTSpecial Weather StatementLMKBourbon, Nicholas31 min
Jul 8, 8:59 PM CDTSpecial Weather StatementLMKEdmonson31 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.